MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061931330
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2021 based on the date the manufacturer became aware of the event.(b)(4).The returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the stent was found with the bladder pigtail section buckled/accordion.The suture string and the positioner were not returned for the analysis.A functional inspection was performed, and a mandrel 0.0353.It was showed under microscope inspection that it was possible to observed the suture hole in good conditions.No other problems with the device were noted.The reported event was not confirmed.Analysis of the returned device revealed that the device was found with the bladder pigtail section buckled/accordion, this failure is known to be generated due to the force used when the stent was pushed up with the pusher/positioner over the guidewire or when the stent was used.Also, the device was received without the suture string, this is evidence that the device was manipulated.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used in the ureter during an unknown procedure on an unknown date.During the procedure, it was noted that the physician was not able to cross the guidewire through the stent.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be as no patient injury.Investigation results revealed that the stent buckled, inside the patient, therefore this event has been deemed an mdr reportable event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12409127
Report Number3005099803-2021-04419
Device Sequence Number4181829
Product Code FAD
UDI-Device Identifier08714729754541
UDI-Public08714729754541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model NumberM0061931330
Device Catalogue Number193-133
Device Lot Number0025915050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1